MAUDE Adverse Event Report: NUVASIVE, INC. COHERE; POLYMERIC SPINAL INTERBODY FUSION CAGE

NUVASIVE, INC. COHERE; POLYMERIC SPINAL INTERBODY FUSION CAGE
Model Number 4119308P2
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a cohere cage was broken intraoperatively, it was removed and replaced.This event occurred in hong kong.
 
Additional Manufacturer Narrative
The device has not returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
The investigation revealed a reported cohere tlif-a cage was broken after impact to patient, and inserter is normal function with another cage.No spacer or no photographs of the device were provided for review.Additionally, no radiographs or operative notes were provided for review of usage/technique.Based on the information available, the complaint was unable to be verified, and the cause of the reported event was unable to be determined conclusively.However, possible off-angled excessive force applied during impaction, in-situ twisting, as well as overtightening of the implant on the inserter may have caused or contributed to the reported breakage.A labeling review was completed.A dhr for lot n349610 was unable to be located and therefore a dhr review was unable to be completed.A risk review was completed.Review of the associated risk for cohere tlif-a product family determined that the hazards associated with the reported event were previously addressed and mitigated and the severity of possible effects do not exceed those estimated in the risk documentation.The severity and rate of occurrence documented in this reported event do not exceed the post-mitigated severity and failure mode probability estimated in the risk management file.Following review, no new risks were identified.No adverse trend was identified, and the complaint does not justify the need for new or additional risk evaluation.
 
Event or Problem Description
The cage is broken after impact to the patient, and the inserter is able to function normally with another cage.No adverse effect to patient.

Brand Name
COHERE
Common Device Name
POLYMERIC SPINAL INTERBODY FUSION CAGE
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key22938187
Report Number2031966-2025-00117
Device Sequence Number9919630
Product Code MAX
UDI-Device Identifier00887517022035
UDI-Public00887517022035
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryHK
PMA/510(K) Number
K181860
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4119308P2
Device Lot NumberN349610
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2025
Supplement Date Received by Manufacturer07/22/2025
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown